MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20413909
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref#: (b)(4).Receiver was sent to manufacturer, but the charger was discarded.Establishing if the charger could have caused the melting of the receivers was not possible to determine without the charger.Final reportability rationale: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: clinical conclusion on the case is that, even though unpleasant, risk of high temperature and burn are mitigated by extensive safety testing according to standards according to master risk list.It is evaluated unlikely that the device in failure mode would cause harm, if the event was to reoccur, because of the unlikely event of contacting the difficult to touch location.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.The current information indicates need for reporting.Attached reporting decision tree support the reportability decision.Based on the available information, the malfunction may lead to, or might led to, death or a serious injury if it were to recur or the event / incident did lead to, or might have led to, death or a serious injury.No further follow up information is expected.This is a combined intial and final report.
 
Event or Problem Description
Hearing aids were in charger overnight.When patient opened charger the next day, the receiver was melted inside of charger (overheated).There was no harm to patient.Approximates that the incident happened around the week of on (b)(6) 2022.Original gn charger used.Devices were replaced.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup 2750
DA   2750
MDR Report Key15725078
Report Number3005650109-2022-00062
Device Sequence Number15250433
Product Code OSM
UDI-Device Identifier05708296145188
UDI-Public05708296145188
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20413909
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown